I put an epidural in for an abdominal hysterectomy. I do 225mg 0.75% bupiv/10ml fentanyl with 200ml NS for a drip (I have to mix it up myself, .75% is what I have).

Anyways after dosing the epidural I start it at 8ml/hour (I like to start slow) and making sure she's stable I head back to my house.

2 hours later one of the nurses is at my door. They'd bolused the entire bag in at 85ml/hour.

On assessment vitals are fine, heart rate is 80, but her fingers are totally numb and she only has gross motor. Legs don't move at all.

I move her to our "ICU", sat her at 90 degrees, and sat with her for a few hours until I felt confident she'd keep breathing on her own. No supplemental O2 was ever necessary.

Any of you guys dealt with this before? Anything suggestions on optimizing her, preventing her from going apneic? This could happen again, even though I've changed things (More labels all over everything, etc). 3/4 of the nurses here have a 6th grade education.